I take 300mg of Lyrica/Pregabalin twice a day, its a drug that the Pain management clinic prescribed and when I first took it, I felt really rough and so I weaned myself off of them. The pain clinic consultant insisted that this drug would be crucial in cutting down my nerve pain and so they put me on a very low dose and built it up very slowly to the dose I am on now.
I have heard a few bad things about Lyrica but I have stayed on them because they do help with my nerve pain, but it has recently been brought to my attention that this drug is literally working by destroying my brain.
That probably sounds a bit melodramatic but it’s more serious than I could have ever imagined, basically this drug is stopping my brain from forming new synapses, my brain is not regenerating as it should and the long term consequences are shocking.
According to Wellness resources a shocking study shows that they block the formation of new brain synapses1, drastically reducing the potential for rejuvenating brain plasticity – meaning that these drugs will cause brain decline faster than any substance known to mankind.
This is an American study and I haven’t seen anything from the NHS on the subject, the topic is however very hot in many forums and I intend to contact the Pain management clinic first thing tomorrow and demand a prescription for various doses so that I can wean myself off of this drug.
I am in chronic pain 24/7 and I know that losing this drug will mean more pain but after reading this, there really is no other option.
What is frustrating is that this isn’t even a new discovery and yet it is prescribed without informing me.
I spoke to my GP about reducing the amount of Pregabalin that I was taking and we agreed on a plan to very slowly bring me off of the drug.
It was done by dropping 25mg twice a day over the period of 4 weeks and then a follow up appointment.
I managed to drop down to 200mg twice a day the first year as it took longer than I had thought but doing it slowly meant that I avoided any of the nasty withdrawal symptoms that so many report.
The next year I dropped a further 50mg twice a day over a 4 week period and then went on to the next drop of 50mg and that took me down to 50mg twice a day, this is when I started having problems.
My pain levels rose massively and it didn’t get any better and so I spoke with my GP and we agreed I should increase the dose to 100mg twice a day and that is where I have stayed!
I would have like to come off of the drug completely but it isn’t possible, but I am thinking more clearly on this lower dose and my pain is not great but bearable.